Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 6, NWS Des Moines, IA

April 24, 20164 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 24, 2016, 9:32 PM CDT for 4 counties in Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2016, 9:32 PM CDT (02:32 UTC)
Expired
Apr 24, 2016, 10:08 PM CDT
In force
36 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, IA, Adams County, IA, Cass County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
1.2
Supercell composite
16.1

Open this sounding in Storm Lab

The text

As transmitted.

407 
WUUS53 KDMX 250232
SVRDMX
IAC001-003-029-175-250330-
/O.NEW.KDMX.SV.W.0006.160425T0232Z-160425T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
  CASS COUNTY IN SOUTHWESTERN IOWA...
  WESTERN ADAIR COUNTY IN SOUTHWESTERN IOWA...
  NORTHWESTERN ADAMS COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 1030 PM CDT

* AT 931 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
  GRISWOLD...OR 15 MILES NORTHWEST OF CORNING...MOVING NORTHEAST AT
  45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ATLANTIC...GREENFIELD...CORNING...GRISWOLD...LAKE ICARIA...ANITA...
  FONTANELLE...LEWIS...ORIENT...MASSENA...CUMBERLAND...BRIDGEWATER...MARNE...
  WIOTA...CARBON...GREENFIELD MUNICIPAL AIRPORT...LAKE ICARIA STATE
  PARK...NODAWAY PARK...LAKE ANITA STATE PARK AND ANITA MUNICIPAL
  AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES. 

&&

LAT...LON 4144 9516 4149 9514 4151 9496 4150 9474
      4142 9449 4118 9431 4095 9481 4102 9493
      4116 9493 4116 9516
TIME...MOT...LOC 0231Z 234DEG 25KT 4117 9493 

HAIL...<.75IN
WIND...60MPH
 
$$

BOKSA
3 follow-up statements
997 
WWUS53 KDMX 250252
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT SUN APR 24 2016

IAC001-003-029-175-250330-
/O.CON.KDMX.SV.W.0006.000000T0000Z-160425T0330Z/
UNION IA-CASS IA-ADAIR IA-ADAMS IA-
952 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN UNION...EASTERN CASS...WESTERN ADAIR AND NORTHERN
ADAMS COUNTIES...

AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
GREENFIELD...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ANITA...FONTANELLE...ORIENT...MASSENA...CUMBERLAND...
BRIDGEWATER...GREENFIELD MUNICIPAL AIRPORT...NODAWAY PARK...ANITA
MUNICIPAL AIRPORT AND LAKE ANITA STATE PARK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 71 AND 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES.

&&

LAT...LON 4131 9489 4150 9474 4142 9449 4118 9431
      4107 9493 4116 9492 4116 9502
TIME...MOT...LOC 0251Z 233DEG 38KT 4129 9469 

HAIL...<.75IN
WIND...60MPH
 
$$

BOKSA
683 
WWUS53 KDMX 250300
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1000 PM CDT SUN APR 24 2016

IAC003-175-250309-
/O.CAN.KDMX.SV.W.0006.000000T0000Z-160425T0330Z/
UNION IA-ADAMS IA-
1000 PM CDT SUN APR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UNION AND
NORTHERN ADAMS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4143 9460 4127 9448 4118 9476 4125 9482
TIME...MOT...LOC 0259Z 233DEG 38KT 4134 9460 

$$

IAC001-029-250330-
/O.CON.KDMX.SV.W.0006.000000T0000Z-160425T0330Z/
CASS IA-ADAIR IA-
1000 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN CASS AND WESTERN ADAIR COUNTIES...

AT 959 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
GREENFIELD...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FONTANELLE...MASSENA...BRIDGEWATER AND NODAWAY PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4143 9460 4127 9448 4118 9476 4125 9482
TIME...MOT...LOC 0259Z 233DEG 38KT 4134 9460 

HAIL...<.75IN
WIND...60MPH
 
$$

BOKSA
558 
WWUS53 KDMX 250308
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT SUN APR 24 2016

IAC001-029-250317-
/O.CAN.KDMX.SV.W.0006.000000T0000Z-160425T0330Z/
CASS IA-ADAIR IA-
1008 PM CDT SUN APR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND WESTERN
ADAIR COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES.

LAT...LON 4143 9460 4127 9448 4118 9476 4125 9482
TIME...MOT...LOC 0305Z 234DEG 25KT 4137 9454 

$$

BOKSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:49 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 24, 6:49 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT SUN APR 24 2016

.SHORT TERM.../TODAY/
ISSUED AT 321 AM CDT SUN APR 24 2016

MAIN CONCERNS ARE LATE DAY CHANCES FOR CONVECTION ALONG WITH MAX
TEMPS/CLOUD COVER TODAY. SOUTHWEST WINDS WILL ALSO BE GUSTY IN THE
AFTERNOON HOURS. MOST OF THE HIRES MODELS HAVE SHOWERS AND SCT
THUNDER THIS MORNING OVER THE FAR WEST AS EARLY MORNING LOW LEVEL
JET PEAKS PRIOR TO SUNRISE WITH LINGERING ACTIVITY LESSENING
THROUGH MORNING HOURS. FOR THE MOST PART THIS LOOKS TO ONLY BRUSH
THE FAR WESTERN COUNTIES PRIOR TO 15Z-16Z WITH LITTLE IF ANY
CHANCE FOR THUNDER THROUGH MID AFTERNOON ACROSS THE REGION...UNTIL
WARMING BEGINS TO DESTABILIZE WEST. WITH THE SLOWING OF THE
WESTERN TROUGH MOVING EAST TODAY...LIKELY THAT INITIATION WILL
TAKE PLACE BETWEEN 20-00Z OVER KS/NE AND THEN MOVE EAST/NORTHEAST
INTO IA. HAVE TRIMMED BACK POP AND CHANCES FOR THUNDER UNTIL THAT
TIME FRAME. SEVERE CHANCES STILL LOOK POSSIBLE OVER THE WEST
ESPECIALLY EARLY IN THE EVENT. SREF BUFR SOUNDINGS ALSO SUPPORT
LATE AFTERNOON INITIATION OVER NEBRASKA THEN HEADING EAST ALONG AN
ESTHERVILLE/CARROLL/CRESTON LINE...THEN MOVING EAST INTO THE
EVENING HOURS. FOR THE MOST PART THE THREATS ARE NOW MORE
LIMITED...TO INCLUDE HAIL AND WIND AS LCLS ARE RUNNING ABIT
HIGH...3500 FT OR HIGHER EVEN ACROSS THE WEST. SO ALL IN ALL THE
MAIN CONCERNS WEST WOULD BE BETWEEN 21-00Z IN THE FIRST
PERIOD...WITH RESIDUAL THREAT FOR SEVERE STORMS THOUGH WITH
WEAKENING CAPE HEADING EAST TOWARD CENTRAL IOWA INTO THE EVENING
HOURS. HIGHS TODAY WILL BE WARMER IN THE EAST/SOUTHEAST AS
LEFTOVER CI BLOWOFF AND INCREASING CLOUDS OVER THE WEST WILL CAP
HIGHS IN THE MID 70S. ELSEWHERE...UPPER 70S TO LOWER 80S WILL BE
COMMON SOUTHEAST OF A KALO/KDSM/KLWD LINE. WINDS TODAY WILL RAMP
UP IN THE AFTERNOON WITH SW WINDS TO NEAR 25 GUSTING TO 35/40 MPH
DURING THE DAY.

.LONG TERM.../TONIGHT THROUGH SATURDAY/
ISSUED AT 321 AM CDT SUN APR 24 2016

MAIN CONCERNS INCLUDE SEVERE WEATHER POTENTIAL ON WEDNESDAY...AS
WELL AS THE LONG TERM PERIOD BEING ACTIVE WITH TWO ADDITIONAL WX
EVENTS.

THE FIRST WX EVENT WILL BE ONGOING AT THE BEGINNING OF THE LONG
TERM PERIOD...ESPECIALLY ACROSS THE WESTERN AND CENTRAL CWA.
SHRA/TSRA THAT ARE EXPECTED TO DEVELOP THIS AFTERNOON INVOF THE
MISSOURI RIVER WILL BE MOVING EASTWARD INTO THE CWA. MODEL
SOLUTIONS HAVE BEEN TRENDING SLOWER WITH THE EASTWARD ADVANCE OF
THE CONVECTION AS WELL AS FORCING. BY THE TIME IT ARRIVES IN THE
CWA...SVR THREAT WILL BE MINIMAL DUE TO THE BOUNDARY LAYER
STABILIZING.

DRY SLOT MOVING IN FROM THE WEST WILL ALSO HELP MITIGATE POPS
OVERNIGHT TONIGHT INTO MONDAY MORNING. SURFACE LOW PRESSURE AS
WELL AS UPPER-LEVEL CYCLONIC FLOW WILL INFLUENCE THE STATE ON
MONDAY. PCPN CHANCES WILL BE CONFINED TO FAR NORTHERN IOWA AS WELL
AS EASTERN PORTIONS OF THE STATE WHERE MOISTURE AND FORCING WILL
BE MORE PLENTIFUL AND COINCIDENT. EXPECT A RIBBON OF MOSTLY SUNNY
SKIES FOR A WHILE ON MONDAY FROM SOUTHWEST INTO CENTRAL IOWA WHERE
THE COLUMN WILL BE ABLE TO DRY OUT RELATIVE TO OTHER PORTIONS OF
THE STATE. ELSEWHERE...PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED.
DEPARTING SYSTEM WILL PULL A SURFACE COLD FRONT THROUGH THE CWA ON
MONDAY...WITH A PACIFIC AIR MASS BEHIND IT WHICH WILL COOL DOWN
TEMPERATURES FOR MONDAY NIGHT INTO TUESDAY.

ATTENTION THEN TURNS TO THE POTENTIAL MID-WEEK SEVERE WEATHER
EVENT. STRONG...PROGRESSIVE UPPER-LEVEL TROF WILL DEVELOP A CLOSED
UPPER-LEVEL LOW ACROSS THE ROCKY MOUNTAINS MONDAY INTO MONDAY
NIGHT. ASSOCIATED CLOSED LOW / PV ANOMALY CONTINUE PUSHING
EASTWARD AND WILL AFFECT OUR WEATHER BY TUESDAY EVENING. AREA OF
WAA AND BROAD ASCENT...AS WELL AS THETA-E ADVECTION...WILL PRECEDE
THIS DISTURBANCE AS IT APPROACHES THE CWA TUESDAY NIGHT...BRINGING
RENEWED SHRA/TSRA CHANCES.

AFTER A RELATIVE LULL IN SHRA/TSRA ACTIVITY WEDNESDAY
MORNING...SOME MODEL SOLUTIONS SUGGEST THE POTENTIAL FOR SEVERE
WEATHER ACROSS THE SOUTHERN CWA FROM MIDDAY WEDNESDAY INTO THE
EVENING. GFS BRINGS THE WARM SECTOR INTO THE FAR SOUTHERN CWA
WHILE THE ECMWF KEEPS IT SOUTH. IF THE WARM SECTOR DOES MANAGE TO
REACH THE SOUTHERN CWA...THEN THERE WILL BE A WINDOW WHERE ALL
MODES OF SEVERE WEATHER WILL BE POSSIBLE WHERE STORMS CAN BECOME
SURFACE BASED. 0-6 KM BULK SHEAR VALUES SUGGEST THE POTENTIAL FOR
ROTATING UPDRAFTS ALONG WITH AMPLE SBCAPE AS WELL AS DIRECTIONAL
SHEAR AND RELATIVELY LOW LCLS. ANY ELEVATED STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL PRIMARILY AND DAMAGING WINDS
SECONDARILY. STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL GIVEN ELEVATED PWAT VALUES...HOWEVER STANDARDIZED
ANOMALIES FOR PWAT AND WIDESPREAD HEAVY RAIN PARAMETERS ARE
RATHER UNIMPRESSIVE DURING THIS TIME. UPPER-LEVEL PV ANOMALY IS
PROGGED TO BE SOMEWHAT SLOW TO DEPART THE CWA...SO HAVE CONTINUED
POPS INTO THURSDAY GIVEN PRESENCE OF WEAK FORCING ALONG WITH AMPLE
MOISTURE.

YET ANOTHER PROGRESSIVE UPPER-LEVEL TROF MOVES ONSHORE THURSDAY
NIGHT AND DEVELOPS A CLOSED LOW OVER THE ROCKY MOUNTAINS ON
FRIDAY. THAT UPPER-LEVEL LOW / PV ANOMALY MOVE EASTWARD AND BRING
ANOTHER WAA REGIME WITH BROAD ASCENT TO THE CWA FRIDAY NIGHT.
ONSET OF PRECIP IN THE CWA WILL BE OVERNIGHT FRIDAY INTO SATURDAY
MORNING. AT THIS TIME THE THREAT OF SEVERE WEATHER ON SATURDAY HAS
DIMINISHED...AS MODEL SOLUTIONS KEEP THE BEST PARAMETERS TO THE
SOUTH OF THE CWA. EVEN SO...SHRA/TSRA CHANCES WILL CONTINUE INTO
SATURDAY WITH THE CWA REMAINING IN REGION OF ISENTROPIC FORCING.

&&

.AVIATION.../FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING/
ISSUED AT 646 PM CDT SUN APR 24 2016

SCATTERED THUNDERSTORMS ACTIVITY WILL SPREAD ACROSS THE STATE THIS
EVENING BECOMING MORE ISOLATED OVERNIGHT. WILL CONDITIONS WILL
MOSTLY BE VFR...MVFR CONDITIONS WILL OCCUR WITH THUNDERSTORMS AND
ASSOCIATED RAIN AREAS TONIGHT. SOME WRAP AROUND STATUS WILL GRAZE
NORTHERN IOWA ON MONDAY WITH MVFR CEILINGS POSSIBLE WITH VFR CU
FIELD FARTHER SOUTH ACROSS THE REST OF THE STATE. STRONG SOUTH
WINDS THIS EVENING WILL BECOME SOUTHWEST TO WEST ON MONDAY AND
REMAIN STRONG.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...ZOGG
AVIATION...COGIL
Hazardous weather outlook, Apr 24, 12:39 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1239 PM CDT SUN APR 24 2016

IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081-082-
092-093-251000-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
1239 PM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SOME OF THE STORMS
POSSIBLY BECOMING SEVERE. THE PRIMARY SEVERE THREATS ARE LARGE
HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL CONTINUE INTERMITTENTLY THROUGH THE
WEEK. THERE SEVERE WEATHER THREAT IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075-
083>086-094>097-251000-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER-
POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1239 PM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLY LATE THIS EVENING INTO THE OVERNIGHT
HOURS. A STRONG STORM IS POSSIBLE WITH SMALL HAIL OR STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL CONTINUE INTERMITTENTLY THROUGH THE
WEEK. SEVERE WEATHER IS POSSIBLE AGAIN WEDNESDAY...MAINLY SOUTH
OF U.S. HIGHWAY 34.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

MJB

In the hours before

Local storm report, Apr 24, 7:13 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     2 S SWEA CITY           43.35N 94.31W
04/24/2016  E60 MPH          KOSSUTH            IA   EMERGENCY MNGR

            PEA SIZE HAIL

&&

BF
Special weather statement, Apr 24, 7:13 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT SUN APR 24 2016

IAZ005-250030-
KOSSUTH IA-
713 PM CDT SUN APR 24 2016

...STRONG WINDS WITH STORM IN NORTHERN KOSSUTH COUNTY...

AT 712 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF IOWA LAKE...OR 19 MILES SOUTHEAST OF FAIRMONT...
MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SWEA CITY AND LEDYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4330 9417 4332 9444 4334 9444 4350 9438
      4350 9404
TIME...MOT...LOC 0012Z 208DEG 43KT 4339 9429

BOKSA
Special weather statement, Apr 24, 7:32 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
732 PM CDT SUN APR 24 2016

IAZ005-006-016-250045-
WINNEBAGO IA-KOSSUTH IA-HANCOCK IA-
732 PM CDT SUN APR 24 2016

...STRONG STORMS MOVING ACROSS NORTHERN IOWA WITH 50 TO 60 MPH
WIND GUSTS POSSIBLE...

AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF FROST TO
11 MILES NORTH OF HUMBOLDT...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALGONA...SMITH POOL...BUFFALO CENTER...THOMPSON...TITONKA...WESLEY...
CORWITH...LU VERNE...LAKOTA...WODEN...RAKE...ST. JOSEPH...ST. BENEDICT...
IRVINGTON...SEXTON...HUTCHINS AND AA CALL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.

&&

LAT...LON 4350 9370 4291 9391 4291 9433 4350 9403
TIME...MOT...LOC 0029Z 227DEG 63KT 4352 9390 4288 9431

BOKSA
Local storm report, Apr 24, 7:36 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     RINGSTED                43.30N 94.51W
04/24/2016  E65 MPH          EMMET              IA   PUBLIC

            VIA SOCIAL MEDIA

&&

BF
Local storm report, Apr 24, 7:38 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
738 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     RINGSTED                43.30N 94.51W
04/24/2016  E65 MPH          EMMET              IA   PUBLIC

            VIA SOCIAL MEDIA

&&

BF
Special weather statement, Apr 24, 8:38 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
838 PM CDT SUN APR 24 2016

IAZ070-071-081-082-092-093-250215-
TAYLOR IA-CASS IA-UNION IA-ADAIR IA-RINGGOLD IA-ADAMS IA-
838 PM CDT SUN APR 24 2016

...STRONG THUNDERSTORMS IN SOUTHERN IOWA PRODUCING STRONG WIND
GUSTS ...

AT 834 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF ELLIOTT TO
3 MILES SOUTHEAST OF BRADDYVILLE...AND MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CRESTON...CORNING...BEDFORD...LENOX...LAKE ICARIA...GREEN VALLEY LAKE...NEW
MARKET...ORIENT...CLEARFIELD...DIAGONAL...PRESCOTT...BLOCKTON...GRAVITY...
NODAWAY...CROMWELL...SHARPSBURG...REDDING...KENT...BENTON AND CONWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.

&&

LAT...LON 4057 9492 4073 9491 4073 9493 4116 9493
      4116 9502 4122 9435 4057 9434
TIME...MOT...LOC 0134Z 239DEG 47KT 4116 9504 4054 9500

BOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:13 PM CDTSpecial Weather StatementDMXKossuth17 min
Apr 24, 7:32 PM CDTSpecial Weather StatementDMXWinnebago13 min
Apr 24, 8:38 PM CDTSpecial Weather StatementDMXAdams, Taylor37 min
Apr 24, 11:28 PM CDTSpecial Weather StatementDMXButler, Franklin, Grundy, Hardin, Marshall, Story and 2 more62 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.